Try it
Anaesthesia · Local anesthesia
Sample itemWhat early symptom can indicate local anesthetic systemic toxicity?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Perioral tingling or tinnitus
Local anesthetic systemic toxicity may begin with circumoral numbness, tinnitus, metallic taste, or agitation before seizures and cardiovascular collapse develop.
Option by option
A. Nail growth
Nail growth is unrelated.
B. Painless jaundice
Jaundice is not an early LAST feature.
C. Perioral tingling or tinnitus (correct)
Correct: tinnitus or perioral symptoms can be early LAST signs.
D. Improved appetite
Appetite change is not a typical toxicity warning.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Anaesthesia questions
- Local anesthesiaWhat treatment may be used for LAST?
- Intravenous anaestheticsWhich intravenous anaesthetic agent typically increases heart rate and blood pressure?
- Regional anaesthesiaWhat is the definitive treatment for persistent post-dural puncture headache that does n…
- Inhalational anaestheticsWhich of the following inhalational agents has the lowest MAC, and so the highest potency?